MAUDE Adverse Event Report: ENCORE MEDICAL L.P LINEAR, LATERAL, REDUCED NECK, SZ 7, W/P2 COATING; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

ENCORE MEDICAL L.P LINEAR, LATERAL, REDUCED NECK, SZ 7, W/P2 COATING; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 425-99-007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Primary surgery: the femur fractured when the surgeon was inserting the primary stem.
 
Additional Manufacturer Narrative
The agent reported "(the femur fractured when the surgeon was inserting the primary stem, so he explanted it and used the exprt line to finish the case.Female 60 yrs)." the item was lost/discarded.This event occurred during surgery near the patient.There was another suitable device available.The incident did cause a 2-3 min.Delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the device was inspected prior to surgery and was found to be acceptable.Surgical devices condition can be determined while being used for its intended purpose.The replacement of surgical devices due to unavoidable incidences do not indicate a product deficiency, failure or issue.No further action is deemed necessary at this time.A review of the device history records (dhr) revealed, when released for use, the item(s) met design and manufacturing requirements.Complaint database review showed no previous complaints with the same description of the event.This event is attributable to the femur fractured when the surgeon was inserting the primary stem.The fracture could be a result of excessive forces experienced during broaching or poor quality of bone and no information with respect to the patient's bone quality was available to analyze.Also, reaming and broaching procedures may lead to potential fracture of the femur.This is not an event associated with a product failure, malfunction or issue.

Brand Name
LINEAR, LATERAL, REDUCED NECK, SZ 7, W/P2 COATING
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key16401937
Report Number1644408-2023-00132
Device Sequence Number5706114
Product Code LPH
UDI-Device Identifier00888912078931
UDI-Public00888912078931
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number425-99-007
Device Catalogue Number425-99-007
Device Lot Number572G1114
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale